Alert archive / Tennessee / Special Weather Statements in 2011

Special Weather Statement, NWS Nashville, TN

August 9, 2011Giles County, Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 9, 2011, 3:22 AM CDT for Giles County, Lawrence County, Wayne County, Tennessee. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2011, 3:22 AM CDT (08:22 UTC)
Expired
Aug 9, 2011, 4:15 AM CDT
In force
53 min
Issued by
NWS Nashville, TN

Counties Giles County, TN, Lawrence County, TN, Wayne County, TN

The radar

The Northeast Alabama radar (KHTX), 140 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1107 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

373 
WWUS84 KOHX 090822
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
322 AM CDT TUE AUG 9 2011

TNZ093>095-090915-
GILES-LAWRENCE-WAYNE-
322 AM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE AND WAYNE
COUNTIES...

AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WAYNESBORO...MOVING EAST AT 35 MPH. OTHER 
STRONG THUNDERSTORMS WERE ALSO CROSSING THE AREA. 

PEOPLE IN GILES...LAWRENCE AND WAYNE COUNTIES...INCLUDING THE CITIES
OF WAYNESBORO AND LAWRENCEBURG...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3500 8798 3529 8799 3530 8802 3537 8802
      3538 8703 3521 8682 3500 8683

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:19 AM CDT, 3 minutes earlier.

Area forecast discussion, Aug 9, 3:19 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
319 AM CDT TUE AUG 9 2011

.DISCUSSION...
FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION
COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.

MAIN FORECAST QUANDARIES...SHWRS/TSTMS CHANCES/TEMPS TODAY

AS FOR TODAY...WILL WAIT UNTIL PRESS TIME FOR FINAL DECISION...
BUT PER SHWRS/TSTMS ACTIVITY NEAR THE TN/AL BORDER AS OF 08Z...
WITH CONTINUATION OF NWLY UPPER LEVEL FLOW PATTERN THRU THE
DAY...EXPECT NUMEROUS SHWRS/TSTMS TO CONTINUE ACROSS SW PORTIONS
OF THE MID STATE THRU THE MORNING HRS. WEAK FRONTAL BOUNDARY TO
OUR N WILL EVENTUALLY SAG INTO AT LEAST NW PORTIONS OF THE MID
STATE AT OR ABOUT 18Z ONWARD...AND ALONG WITH THE CONTINUATION
OF NWLY FLOW ALOFT...USHERING IN A SHORT-WAVE TROUGH SHIFTING
ESEWD THRU THE REMAINDER OF THE DAY...AND MAXIMUM DAYTIME
HEATING INFLUENCES...SCT SHWRS/TSTMS ACROSS MOST OF THE MID
STATE...EXCEPT FAR NW PORTIONS...WHICH SHOULD EXPERIENCE SOME
CLEARING DURING THE AFTERNOON HRS...WILL BE THE NORM. AS MENTIONED
IN THIS MORNING'S DAY ONE CONVECTIVE OUTLOOK...SOME OF THESE
TSTMS COULD REACH SEVERE THRESHOLDS WITH DAMAGING WINDS THE MAIN
CONCERNS. WILL MENTION THIS ALSO IN THIS MORNING'S HWO PRODUCT
ISSUANCE.

AS FOR TEMPS...WITH THIS ABOVE SCENARIO...AFTERNOON HIGH TEMPS
ACROSS THE MID STATE MAYBE RATHER TRICKY...WITH ACTUAL DEVELOPMENTAL
LOCATIONS AND LONGEVITY OF SHWRS/TSTMS IN PARTICULAR LOCATIONS...ALONG
WITH ACTUAL FRONTAL MOVEMENT POSSIBLY USHERING IN SOME DRIER AIR
LATE AFTERNOON...PLAYING KEY ROLES. WITH MOCLDY SKIES EXPECTED
THRU THE DAY ACROSS MUCH OF THE MID STATE...WILL UNDERCUT BOTH
GFS/NAM MOS AND GO WITH HIGHS IN THE UPPER 80S...MID 80S ACROSS
THE CUMBERLAND PLATEAU REGION.

AS FOR TONIGHT...EXPECT FRONT TO MOVE S OF MID STATE...WITH A SLIGHT
CHANCE OF SHWRS/TSTMS ACROSS THE CUMBERLAND PLATEAU REGION AND NEAR
THE TN/AL BORDER THRU MIDNIGHT. EXPECT A GENERAL DECREASING CLOUDINESS
TREND THRU THE EVENING HRS...WITH LOWS NEAR SEASONABLE NORMS...WITH
LOWS AROUND 70...MID 60S PLATEAU.

AS FOR WED...EXPECT SOME INCREASING CLOUDINESS LATE AFTERNOON ACROSS
W PORTIONS OF THE MID STATE...OTHERWISE DRY CONDITIONS...WITH SEASONABLY
HIGH TEMPS. WILL GO WITH HIGHS AROUND 90...MID 80S CUMBERLAND PLATEAU
REGION.

AS FOR WED NIGHT...EXPECT ANOTHER SHORT WAVE DISTURBANCE IN NWLY FLOW
ALOFT...AS UPPER LEVEL TROUGHING BROADENS LATE ACROSS THE MID
STATE...TO PROVIDE AN INCREASING CHANCE OF SHWRS/TSTMS THRU THE
NIGHT. WITH THIS ADDITIONAL CLOUD COVERAGE IN MIND...WILL RAISE
LOW TEMPS A COUPLE OF DEGREES FROM MODEL CONSENSUS SOLUTIONS. LOWS
WILL BE IN THE LOWER 70S...MID 60S CUMBERLAND PLATEAU REGION.

AS FOR THU...ANTICIPATING THIS UPPER LEVEL TROUGH MOVING E OF THE MID
STATE SOMETIME DURING THE AFTERNOON HRS ON THU...USHERING IN DRIER
AND LESS HUMID AIR BEHIND. WILL MENTION CHANCE OF SHWRS/TSTMS
DURING THE MORNING HRS TO A SLIGHT CHANCE DURING THE AFTERNOON
HRS. EXPECT GENERALLY A PTCLDY DAY WITH HIGHS SLIGHTLY BELOW
SEASONABLE NORMS. HIGHS WILL SPAN FROM THE MID 80S NEAR THE TN/KY
BORDER TO LOWER 90S NEAR THE TN/AL BORDER...WITH LOW 80S ACROSS
THE CUMBERLAND PLATEAU REGION.

AS FOR THE REMAINDER OF THE FORECAST PERIOD...LOOK FOR ANOTHER WEAK
FRONTAL PASSAGE ON SAT...OTHERWISE RIDGING INFLUENCES WILL EVENTUALLY
BUILD IN FROM THE CNTRL U.S...PROVIDING FOR SEASONABLE HIGHS AND LOWS
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK AND GENERALLY DRY CONDITIONS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      88  70  90  71 /  50  10  10  20
CLARKSVILLE    86  68  88  68 /  40  05  10  20
CROSSVILLE     84  65  85  65 /  50  20  10  20
COLUMBIA       87  70  92  72 /  60  10  10  30
LAWRENCEBURG   88  69  92  72 /  60  10  10  30
WAVERLY        87  69  90  70 /  40  05  10  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Aug 8, 5:00 AM CDT, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT MON AUG 8 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-091000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE
TENNESSEE ON TUESDAY. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT
DO DEVELOP WILL BE DAMAGING WINDS AND BRIEF HEAVY RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Aug 9, 2:23 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
223 AM CDT TUE AUG 9 2011

TNZ093-094-090800-
LAWRENCE-WAYNE-
223 AM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND WAYNE COUNTIES...

AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLLINWOOD...OR 10 MILES SOUTH OF
WAYNESBORO...MOVING EAST AT 30 MPH.

PEOPLE IN CENTRAL LAWRENCE AND CENTRAL WAYNE COUNTIES...INCLUDING THE
CITY OF COLLINWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3533 8736 3505 8735 3506 8795 3527 8795

13
Special weather statement, Aug 9, 2:47 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
247 AM CDT TUE AUG 9 2011

TNZ093>095-090830-
GILES-LAWRENCE-WAYNE-
247 AM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE AND WAYNE
COUNTIES...

AT 241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF COLLINWOOD...OR 12 MILES
SOUTHEAST OF WAYNESBORO...MOVING EAST AT 35 MPH. OTHER STRONG
THUNDERSTORMS WERE DEVELOPING ACROSS THE AREA.

PEOPLE IN LAWRENCE...WAYNE AND WESTERN GILES COUNTIES...INCLUDING THE
CITY OF LAWRENCEBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3500 8798 3529 8799 3530 8802 3535 8801
      3538 8803 3537 8712 3499 8702

13
Special weather statement, Aug 9, 3:22 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
322 AM CDT TUE AUG 9 2011

TNZ093>095-090915-
GILES-LAWRENCE-WAYNE-
322 AM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE AND WAYNE
COUNTIES...

AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WAYNESBORO...MOVING EAST AT 35 MPH. OTHER
STRONG THUNDERSTORMS WERE ALSO CROSSING THE AREA.

PEOPLE IN GILES...LAWRENCE AND WAYNE COUNTIES...INCLUDING THE CITIES
OF WAYNESBORO AND LAWRENCEBURG...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3500 8798 3529 8799 3530 8802 3537 8802
      3538 8703 3521 8682 3500 8683

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:23 AM CDTSpecial Weather StatementOHXLawrence, Wayne37 min
Aug 9, 2:47 AM CDTSpecial Weather StatementOHXLawrence, Wayne43 min
Aug 9, 2:52 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence23 min
Aug 9, 3:38 AM CDTSevere Thunderstorm WarningOHXGiles21 min

Nearby

Special Weather Statements in Tennessee, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.